Alert archive / Indiana / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 173, NWS Louisville, KY

May 19, 2017Crawford County, Harrison County, Perry County, Indiana; Meade County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 19, 2017, 2:17 PM EDT for Crawford County, Harrison County, Perry County, Indiana; Meade County, Kentucky. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2017, 2:17 PM EDT (18:17 UTC)
Expired
May 19, 2017, 2:45 PM EDT
In force
28 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, IN, Harrison County, IN, Perry County, IN, Meade County, KY

The radar

The Louisville radar (KLVX), 40 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 2:40 PM EDTHAIL 1.252 Nnw White Cloud, INHAIL NEARLY COVERED GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 675 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.193958Sfc1 km3 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
675 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

307 
WUUS53 KLMK 191817
SVRLMK
INC025-061-123-KYC163-191845-
/O.NEW.KLMK.SV.W.0173.170519T1817Z-170519T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
217 PM EDT FRI MAY 19 2017

The National Weather Service in Louisville has issued a

* Severe Thunderstorm Warning for...
  Northwestern Harrison County in south central Indiana...
  Southeastern Crawford County in south central Indiana...
  East central Perry County in south central Indiana...
  Northwestern Meade County in central Kentucky...

* Until 245 PM EDT/145 PM CDT/

* At 217 PM EDT/117 PM CDT/, a severe thunderstorm was located 11
  miles south of Carefree Town, moving northeast at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Corydon, Carefree Town, Milltown, Leavenworth, Alton, New
  Amsterdam, Roberta, Concordia, Battletown and Moberly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3836 8625 3815 8607 3799 8642 3801 8644
      3810 8654
TIME...MOT...LOC 1817Z 232DEG 34KT 3808 8643 

HAIL...1.00IN
WIND...60MPH
 
$$

SCHOETTMER
2 follow-up statements
320 
WWUS53 KLMK 191830
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
230 PM EDT FRI MAY 19 2017

INC123-191840-
/O.CAN.KLMK.SV.W.0173.000000T0000Z-170519T1845Z/
Perry IN-
230 PM EDT FRI MAY 19 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PERRY COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3836 8625 3815 8607 3805 8630 3810 8637
      3818 8645
TIME...MOT...LOC 1830Z 232DEG 34KT 3813 8635 

$$

INC025-061-KYC163-191845-
/O.CON.KLMK.SV.W.0173.000000T0000Z-170519T1845Z/
Harrison IN-Crawford IN-Meade KY-
230 PM EDT FRI MAY 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTHWESTERN HARRISON...SOUTHEASTERN CRAWFORD AND NORTHWESTERN
MEADE COUNTIES...

At 230 PM EDT, a severe thunderstorm was located 7 miles south of
Carefree Town, moving northeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Corydon, Carefree Town, Milltown, Leavenworth, New Amsterdam,
Battletown, Moberly, Fredonia, White Cloud and Carefree.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3836 8625 3815 8607 3805 8630 3810 8637
      3818 8645
TIME...MOT...LOC 1830Z 232DEG 34KT 3813 8635 

HAIL...1.00IN
WIND...60MPH
 
$$

SCHOETTMER
642 
WWUS53 KLMK 191846
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
246 PM EDT FRI MAY 19 2017

INC025-061-KYC163-191856-
/O.EXP.KLMK.SV.W.0173.000000T0000Z-170519T1845Z/
Harrison IN-Crawford IN-Meade KY-
246 PM EDT FRI MAY 19 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HARRISON...
SOUTHEASTERN CRAWFORD AND NORTHWESTERN MEADE COUNTIES HAS EXPIRED...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning has been allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.

LAT...LON 3836 8625 3815 8607 3805 8630 3810 8637
      3818 8645
TIME...MOT...LOC 1846Z 232DEG 34KT 3821 8621 

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 1:42 PM EDT, 35 minutes earlier.

Area forecast discussion, May 19, 1:42 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
142 PM EDT Fri May 19 2017

...Updated Aviation Discussion...

.Forecast Update...
Issued at 108 PM EDT Fri May 19 2017

Convective development is on the uptick this afternoon. GOES 16 high
res imagery reveals a SW-NE oriented convective outflow boundary
from near Hopkinsville, KY to Columbus IN.  Stronger forcing ahead
of remnant MCV across east-central IL will likely lead to stronger
convection moving along the I-70 corridor through the afternoon
hours.  Scattered outflow boundaries from previous convection are
also starting to fire in central IN just east of I-65.  These will
gradually increase in strength and head eastward into SE IN and S OH
this afternoon and evening.  Further south across KY, convection has
been trying to develop.  Initial convection across
Hancock/Breckinridge and Ohio County got going, but has moved into a
slightly more stable environment along the I-65 corridor.  This is
likely due to less instability due to convective debris from earlier
southern KY convection.

In the near term, strongest convection is likely to develop across
southern IN along the aforementioned outflow boundary.  Corridor of
instability is located from near PAH to FTK up to CVG.  MLCAPE
values are above 1000 J/KG with DCAPE values maximized mainly along
and north of I-64 in southern IN and far northern KY.  Mid level
lapse rates continue to increase with the arrival of slightly cooler
mid-level air over the top of strong warming near the surface.

Highest risk of severe weather looks to be mainly in southern IN and
far northern KY (mainly north of the WK and BG Parkways).  Damaging
winds, torrential rainfall and intense lightning will be the main
threats.  Some marginal severe hail is possible in the strongest
cores.

Some additional development may be delayed later into the afternoon
with convective cluster moving out of SE MO (northwest of PAH).
Given its current trajectory, it would mainly affect southern IL and
SW IN later this afternoon. Though, the atmosphere appears to be
somewhat more stable out ahead of it from earlier convective
overturning.

Issued at 1116 AM EDT Fri May 19 2017

Early morning MCS over southern KY continues to diminish in
intensity this morning.  The heavy rainfall threat appears to be
diminishing rapidly across the Lake Cumberland area.  However,
nearly 5 inches of rainfall since midnight has occurred down in
Allen county and most likely into southern Barren county.  Elsewhere
widespread 1-2 inch amounts have been reported via KY Mesonet.  Some
additional convection has been developing out on the western edge of
the convection out near Bowling Green.  This activity will continue
to move northeastward and pass along a line from Munfordville (Hart
Co) to just south of Lexington (Fayette Co).

Turning our attention to the rest of the morning and into the
afternoon...forecast is laden with complexities as far as convective
evolution.  The morning CAM models have generally backed off
convective coverage across the region.  Looking at satellite
imagery, visible MCV is moving northeastward through central IL with
a decaying line of convection approaching Indianapolis.  Several
small scale boundaries were evident in GOES 16 high res imagery
across southwest IN and into central IN.  These boundaries may be
the focus of renewed convective development as we move into the
afternoon.  Corridor of mostly sunny skies from SE MO northeast into
southern IN was noted and instability per SPC meso analysis reveals
a destabilizing atmosphere.  Morning NAM run suggests convective
redevelopment out ahead of northeastward moving MCV which could spur
a line of strong/severe storms across southern/central IN this
afternoon.  Based on upper air trajectories, this would get shunted
east into southern OH by this evening.  Convective overturning
across southern KY will likely limit additional severe convection in
this area.  Real question mark looks to be in the WK/BG Parkway
corridor where convective debris from earlier convection may inhibit
insolation to a degree.

For now, we believe the combination of the MCV along with the
southward sagging front to our northwest will be a focus of
convection this afternoon with southern/central IN being at most
risk.  There remains some question of how far south convective
development will be into N/C KY.  Current thinking is that at least
scattered coverage of storms will be possible given ample
destabilization.  Convective parameters are supportive of strong to
severe storms as mid-level lapse rates steep and band of faster flow
aloft approaches the region from the west.  Damaging winds, heavy
rainfall and intense lightning will be the main severe threats.
Though a marginally severe hail report or two can't be ruled out. We
plan to further refine the forecast as the convective evolution
takes place.  WFO ILN will be providing an special 18Z balloon
launch this afternoon.

Issued at 837 AM EDT Fri May 19 2017

Have made an update to the forecast this morning to increase PoPs
across southern KY, add heavy rainfall wording, and to adjust QPF
forecasts to account for anticipated heavy rainfall across the
southern forecast area.

Current radar shows several clusters of storms moving through
southern KY this morning.  First batch is along our forecast border
with WFO JKL and heading northeast toward areas mainly along and
north of the Cumberland Parkway (Somerset, KY area).  Further
southwest, upstream development continues across northern TN with
additional convective regeneration taking place just north/northwest
of Nashville.  Some westward re-development looks to be taking
place, so additional heavy rainfall looks to affect
Logan/Simpson/Warren counties over the next few hours.  KY Mesonet
shows a little over an inch of rain in some locations around Bowling
Green.  Flash flood guidance suggests around 2-2.5 inch/hr for
flooding, so this additional rainfall may result in localized flash
flooding.

Otherwise, rest of the forecast remains generally on track.  HRRR
and other CAM models suggest more development over NW TN later this
morning overspreading into central KY into the early afternoon
hours.  Given that convection may be occurring at peak heating,
strong to severe storms look like a very good possibility with
damaging winds and hail being the primary severe weather hazards.

Issued at 620 AM EDT Fri May 19 2017

Updated the forecast to increase POPs to 50-60% over south central
KY where a good complex of storms has developed and will continue to
move ENE through southern KY for the next 2-4 hrs before
diminishing.  Gusty winds are possible in these storms...a 34 mph
wind gust was observed out of Simpson County Mesonet this morning.
Also radar indicates small hail and heavy rainfall. A few strong
storms are possible this morning but still expect any severe wx to
hold off until later today.

&&

.Short Term...(Today through Saturday)
Issued at 320 AM EDT Fri May 19 2017

...A Few Severe Storms Possible Today & Saturday...

Early this morning, CAM models indicate showers/t-storms developing
over south central KY due to a passing upper level shortwave. IR
satellite does indeed show enhanced mid level clouds forming in that
region so will continue POPs over south central KY during the pre-
dawn hours.

We should see a relative lull or dry period by mid to late morning
over the region.  Redevelopment of showers and storms should occur
to our north and west by the afternoon hours and move into our
region by mid to late afternoon lasting into the evening hours. With
plentiful CAPE building throughout the day and 30-40 kts bulk shear,
we should see strong to severe scattered t-storms this
afternoon/evening.  The main svr weather threats will be damaging
winds and hail for afternoon/evening storms with the best chance for
severe wx over southern Indiana where storms will be more plentiful
closer to the front.  After sunset, expect convection to decline and
diminish.

Friday night and the first portion of Sat should be largely dry with
instability once again building throughout the day on Sat ahead of
an approaching cold front and upper trough. While some isld-sct
convection is possible Sat during the day, the main line of storms
should develop to our west Sat along the cold front and move east
into our region Sat night.  Again damaging winds and hail will be
the main svr wx threat should storms strengthen to svr levels.  The
best chance for any svr wx will be along and west of I-65 Sat
evening.

Temperatures will remain warm and muggy with highs in the low to mid
80s and lows in the 60s into the the weekend.

.Long Term...(Saturday night through Thursday)
Issued at 335 AM EDT Fri May 19 2017

Saturday night a line of showers/storms associated with a cold front
will push east into our region.  As it arrives into areas along and
west of I-65 Sat evening, some of the storms may still be severe.
However, the storms are expected to decline Sat night as day time
instability is lost.  Any strong to severe storms Sat night may
produce damaging winds and hail.

As we head into Sunday morning, additional showers and perhaps a few
rumbles of thunder will continue over the region along or just
behind the front.  Precipitation will finally come to an end Sun
night from west to east as high pressure moves into the Ohio Valley.
The passage of the cold front Sunday will usher in less humidity and
cooler temperatures (highs in the 70s Sun).

Monday we'll see a brief dry period before more disturbances in a
generally troughy pattern over the Midwest bring more chances for
rain Tues-Thu.  Temperatures will drop to or below normal with highs
falling back into the 70s for Mon/Tue and then 60s for Wed/Thu.

&&

.Aviation...(18Z TAF Issuance)
Issued at 135 PM EDT Fri May 19 2017

A broken line of thunderstorms has developed along the outflow
boundary of the IL/IN convective complex from this morning. The line
is currently approaching SDF and BWG, extending from central Indiana
through central KY and western TN, eventually curving back into AR.
A shower or storm could result in MVFR/brief IFR impacts at all
three TAF sites this afternoon, mainly after 19z at LEX. Winds be
out of the southwest this afternoon around 10 kts, with occasional
gusts to around 18 kts.

The forecast beyond this afternoon is complex, but the current
thinking is that convection will tend to focus near and north of the
Ohio River. Expect diminishing rain and thunderstorm chances after
00z with the loss of daytime heating. Primarily VFR weather is
expected overnight. However, some light fog will be possible at BWG
early Saturday morning. Surface winds will go light and variable
tonight.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Update...MJ
Short Term...AMS
Long Term....AMS
Aviation...EBW
Hazardous weather outlook, May 19, 11:28 AM EDT, 2 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
1128 AM EDT Fri May 19 2017

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-201530-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
1128 AM EDT Fri May 19 2017 /1028 AM CDT Fri May 19 2017/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...This Afternoon and Tonight.

Showers and thunderstorms are expected to redevelop across the
outlook area this afternoon. Some of these storms could be strong to
severe. The main weather hazards will be damaging wind gusts,
torrential rainfall, and intense cloud to ground lightning. Some
small hail may accompany the storms as well. The heavy rainfall also
may lead to some localized flooding issues in some areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered to numerous storms are again possible late Saturday into
Saturday night as a cold front approaches. Any severe storm could
produce heavy rainfall, damaging winds, and large hail late Saturday.

Thunderstorms are again in the forecast next Tuesday and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any damaging winds or hail today
through Saturday.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

AMS/MJ

In the hours before

Local storm report, May 19, 10:18 AM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1018 AM EDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 AM     FLASH FLOOD      SCOTTSVILLE             36.75N 86.20W
05/19/2017                   ALLEN              KY   CO-OP OBSERVER

            FLASH FLOODING IN SCOTTSVILLE. NUMEROUS
            ROADS CLOSED DUE TO HIGH WATER.

&&

SZAPPANOS
Local storm report, May 19, 10:45 AM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1045 AM EDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     FLASH FLOOD      SCOTTSVILLE             36.75N 86.20W
05/19/2017                   ALLEN              KY   EMERGENCY MNGR

            NUMEROUS ROADS ACROSS THE COUNTY FLOODED.

&&

SZAPPANOS
Special weather statement, May 19, 1:37 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Louisville KY
137 PM EDT FRI MAY 19 2017

INZ077>079-191800-
Washington-Jefferson-Scott-
137 PM EDT FRI MAY 19 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JEFFERSON...
NORTHWESTERN SCOTT AND NORTHEASTERN WASHINGTON COUNTIES...

At 137 PM EDT, a strong thunderstorm was located 8 miles north of
Salem, moving northeast at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Scottsburg, Austin, Dupont, Little York, Middlefork, Kossuth, Five
Points, Deputy, Plattsburg and Canton.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3886 8539 3861 8606 3877 8617 3876 8613
      3878 8609 3876 8603 3877 8602 3875 8598
      3876 8594 3873 8587 3881 8579 3883 8573
      3882 8570 3882 8561 3885 8561 3885 8557
      3888 8557 3888 8554 3891 8553 3891 8543
TIME...MOT...LOC 1737Z 230DEG 24KT 3873 8605

MJ
Special weather statement, May 19, 1:57 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Louisville KY
157 PM EDT FRI MAY 19 2017

INZ077-191830-
Washington-
157 PM EDT FRI MAY 19 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WASHINGTON COUNTY...

At 157 PM EDT, a strong thunderstorm was located near Salem, moving
northeast at 35 mph.

Winds in excess of 30 mph and dime size hail are possible with this
storm.

Locations impacted include...
Salem, Little York, New Philadelphia, Kossuth, Smedley, Rush Creek
Valley, Hitchcock, Plattsburg, Prowsville and Canton.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3878 8606 3876 8603 3877 8602 3876 8601
      3877 8598 3876 8599 3875 8598 3876 8596
      3871 8589 3866 8589 3853 8617 3859 8631
      3878 8609
TIME...MOT...LOC 1757Z 235DEG 32KT 3861 8619

SCHOETTMER
Special weather statement, May 19, 2:11 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Louisville KY
211 PM EDT FRI MAY 19 2017

INZ078-079-191845-
Jefferson-Scott-
211 PM EDT FRI MAY 19 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JEFFERSON AND
NORTHWESTERN SCOTT COUNTIES...

At 211 PM EDT, a strong thunderstorm was located 8 miles northwest of
Scottsburg, moving east at 35 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Austin, Dupont, Five Points and Deputy.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3881 8548 3875 8582 3876 8583 3878 8580
      3881 8579 3882 8574 3883 8573 3882 8572
      3883 8571 3882 8570 3882 8561 3885 8561
      3885 8557 3888 8557 3888 8554 3891 8553
      3891 8552
TIME...MOT...LOC 1811Z 250DEG 30KT 3875 8590

SCHOETTMER
Special weather statement, May 19, 2:15 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Louisville KY
215 PM EDT FRI MAY 19 2017

INZ084-089-090-KYZ025-191845-
Crawford-Perry-Harrison-Meade-
215 PM EDT FRI MAY 19 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARRISON...
SOUTHEASTERN CRAWFORD...EAST CENTRAL PERRY AND NORTHWESTERN MEADE
COUNTIES...

At 214 PM EDT/114 PM CDT/, a strong thunderstorm was located 13 miles
south of Carefree Town, moving northeast at 40 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Leavenworth, Alton, New Amsterdam, Roberta, Concordia, Lodale,
Battletown, Fredonia, White Cloud and Magnet.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3830 8625 3807 8609 3798 8641 3805 8649
      3805 8651 3804 8652 3804 8653 3807 8656
TIME...MOT...LOC 1814Z 239DEG 33KT 3806 8644

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 1:37 PM EDTSpecial Weather StatementLMKScott23 min
May 19, 1:57 PM EDTSpecial Weather StatementLMKWashington33 min
May 19, 2:11 PM EDTSpecial Weather StatementLMKJennings34 min
May 19, 2:15 PM EDTSpecial Weather StatementLMKCrawford30 min
May 19, 2:18 PM EDTSevere Thunderstorm WarningLMKJefferson, Scott27 min
May 19, 2:41 PM EDTTornado WarningLMKJefferson19 min
May 19, 2:45 PM EDTSpecial Weather StatementLMKFloyd30 min
May 19, 2:56 PM EDTTornado WarningLMKJefferson34 min
May 19, 3:11 PM EDTSpecial Weather StatementLMKClark34 min
May 19, 3:56 PM EDTSpecial Weather StatementLMKWashington34 min
May 19, 4:02 PM EDTSpecial Weather StatementLMKJefferson28 min
May 19, 4:11 PM EDTSevere Thunderstorm WarningLMKJefferson19 min
May 19, 4:34 PM EDTSpecial Weather StatementLMKWashington26 min
May 19, 4:44 PM EDTSpecial Weather StatementLMKCrawford31 min
May 19, 5:21 PM EDTSpecial Weather StatementLMKPerry24 min
May 19, 5:25 PM EDTSevere Thunderstorm WarningLMKScott, Washington35 min
May 19, 5:28 PM EDTAreal Flood AdvisoryLMKClark, Jefferson, Scott, Washington2 hr
May 19, 5:34 PM EDTSpecial Weather StatementLMKHarrison26 min
May 19, 5:37 PM EDTSevere Thunderstorm WarningLMKHarrison24 min
May 19, 5:44 PM EDTFlash Flood Warning EmergencyLMKClark, Jefferson, Scott, Washington6 hr
May 19, 5:44 PM EDTSpecial Weather StatementLMKCrawford31 min
May 19, 6:27 PM EDTSevere Thunderstorm WarningLMKClark, Floyd, Washington18 min
May 19, 6:40 PM EDTSpecial Weather StatementLMKScott35 min
May 19, 7:31 PM EDTSpecial Weather StatementLMKCrawford29 min
May 19, 7:51 PM EDTSpecial Weather StatementLMKPerry24 min
May 19, 6:31 AM EDTSpecial Weather StatementLMKAllen, Barren, Monroe, Simpson, Warren29 min
May 19, 6:40 AM EDTSevere Thunderstorm WarningLMKAllen, Barren, Monroe22 min
May 19, 6:54 AM EDTSpecial Weather StatementLMKAdair, Casey, Russell36 min
May 19, 7:04 AM EDTSpecial Weather StatementLMKAllen, Barren, Edmonson, Metcalfe, Monroe, Warren26 min
May 19, 7:31 AM EDTAreal Flood AdvisoryLMKAdair, Allen, Barren, Casey, Clinton, Cumberland and 6 more119 min
May 19, 7:33 AM EDTSpecial Weather StatementLMKAdair, Green, Metcalfe, Taylor42 min
May 19, 8:08 AM EDTFlash Flood WarningLMKAllen, Barren, Monroe3 hr
May 19, 8:15 AM EDTSpecial Weather StatementLMKCasey, Russell, Taylor45 min
May 19, 8:45 AM EDTAreal Flood AdvisoryLMKAllen, Barren, Logan, Simpson, Warren3 hr
May 19, 8:49 AM EDTSpecial Weather StatementLMKSimpson26 min
May 19, 10:22 AM EDTFlash Flood WarningLMKAdair, Casey, Cumberland, Russell3 hr
May 19, 2:28 PM EDTSpecial Weather StatementLMKWarren32 min
May 19, 2:37 PM EDTSevere Thunderstorm WarningLMKEdmonson, Warren23 min
May 19, 3:39 PM EDTSpecial Weather StatementLMKWarren36 min
May 19, 4:14 PM EDTSpecial Weather StatementLMKBreckinridge31 min
May 19, 4:28 PM EDTSpecial Weather StatementLMKMeade32 min
May 19, 4:32 PM EDTSpecial Weather StatementLMKOhio43 min
May 19, 4:51 PM EDTSpecial Weather StatementLMKBreckinridge24 min
May 19, 4:57 PM EDTSevere Thunderstorm WarningLMKOhio33 min
May 19, 5:39 PM EDTSevere Thunderstorm WarningLMKHenry, Oldham, Shelby36 min
May 19, 5:42 PM EDTSpecial Weather StatementLMKBreckinridge, Meade33 min
May 19, 6:16 PM EDTTornado WarningLMKHarrison, Scott14 min
May 19, 6:50 PM EDTSpecial Weather StatementLMKHarrison25 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2017Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.